Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 8, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Feb 25, 2021, 3:11 AM CST for George County, Stone County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Escambia County, Mobile County, Alabama. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2021, 3:11 AM CST (09:11 UTC)
- Expired
- Feb 25, 2021, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587 WWUS74 KMOB 250911 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 311 AM CST Thu Feb 25 2021 ALZ261>266-MSZ078-079-251500- /O.NEW.KMOB.FG.Y.0008.210225T0911Z-210225T1500Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Wiggins, and Lucedale 311 AM CST Thu Feb 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less at times in dense fog. * WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile Central, Baldwin Central, Mobile Coastal and Baldwin Coastal Counties. In Mississippi, Stone and George Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
042 WWUS74 KMOB 251111 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 511 AM CST Thu Feb 25 2021 FLZ202-204-206-251500- /O.EXA.KMOB.FG.Y.0008.000000T0000Z-210225T1500Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 511 AM CST Thu Feb 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less at times in dense fog. * WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ALZ261>266-MSZ078-079-251500- /O.CON.KMOB.FG.Y.0008.000000T0000Z-210225T1500Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Wiggins, and Lucedale 511 AM CST Thu Feb 25 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less at times in dense fog. * WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile Central, Baldwin Central, Mobile Coastal and Baldwin Coastal Counties. In Mississippi, Stone and George Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
744 WWUS74 KMOB 251230 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 630 AM CST Thu Feb 25 2021 ALZ059-FLZ201-203-205-251500- /O.EXA.KMOB.FG.Y.0008.000000T0000Z-210225T1500Z/ Escambia-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Including the cities of Atmore, Brewton, Flomaton, Century, Molino, Walnut Hill, Jay, Milton, and Crestview 630 AM CST Thu Feb 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility less than one quarter mile at times in dense fog. * WHERE...In Alabama, Escambia County. In Florida, Escambia Inland, Santa Rosa Inland and Okaloosa Inland Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ALZ261>266-FLZ202-204-206-MSZ078-079-251500- /O.CON.KMOB.FG.Y.0008.000000T0000Z-210225T1500Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 630 AM CST Thu Feb 25 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less at times in dense fog. * WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties in the western Florida panhandle, Mobile and Baldwin counties in southwest Alabama, and Stone and George counties in southeast Mississippi. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 24, 11:22 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 24, 11:22 PM CST, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1122 PM CST Wed Feb 24 2021 .AVIATION... 06Z issuance... A complicated forecast lies ahead for the rest of tonight into Thursday morning. VFR conditions persist currently over the region with overcast skies at FL060. This overcast cloud deck seems to be eroding from west to east, and may allow for a more scattered to broken deck to take its place over the next few hours. The biggest question is if we can manage to get fog development along and southeast of the I-65 corridor or not. Patchy fog still seems possible, especially south of I-10, however I'm becoming more convinced that low level stratus may end up being the main feature for tonight. As such, have opted to raise visibilities this package to 2sm prevailing for TAF locations, and maintain borderline MVFR/IFR ceilings from a low level stratus deck. It is possible this stratus deck becomes firmly rooted in the IFR category, particularly nearer the coast, and conditions will have to be monitored throughout the night for any necessary amendments. After daybreak, low level stratus lift and break up gradually with improving conditions to MVFR by mid morning and VFR by late morning and early afternoon. MM/25 && .PREV DISCUSSION... /issued 952 PM CST Wed Feb 24 2021/ NEAR TERM /Now Through Friday/...Zonal to southwesterly flow aloft persists over the region through Friday. A weak shortwave rapidly progresses east-northeast over the Tennessee Valley on Friday. High pressure centered over the Ohio Valley Thursday shifts east into the northeastern U.S. on Friday. A very weak surface front continues to approach the CWA from the northwest, and should drape somewhere over the northern portions of the CWA from west to east on Thursday. This front may serve as the focus for any rain showers Thursday evening into Friday as the aforementioned shortwave passes over the region. Largely expect chance PoPs at best over the area during the period, with best chances Thursday night into Friday. An isolated thunderstorm or two can't be ruled out on Friday given modest instability over the area. For tonight I have opted to maintain patchy fog for areas along and east of the I-65 corridor. Best odds of fog appear to be nearer the coast along and south of the I-10 corridor. A better chance for fog appears to be possible Friday morning, with some locally dense fog possible both mornings. Overnight lows have been adjusted upwards slightly owing to overall temps currently trending warmer than modeled by two to three degrees. Overcast skies are firmly in place over much of the region with modest warm air advection ongoing which will help keep lows from falling much more, and likely are already within three to five degrees of their minimum for the night. Expect overnight lows to generally be in the middle to upper 50's for most locations, although I wouldn't be surprised if some spots never make it below 60 tonight nearer the coast. Temperatures also have been adjusted upwards for the highs Thursday afternoon. Forecast models are rather bullish on the highs despite broken to overcast cloud cover. Given the very warm start during the morning, it seems reasonable to somewhat follow suit with the highs for Thursday. Afternoon highs will generally be in the lower to middle 70's, with warmest temperatures along and southeast of the I-65 corridor where some upper 70's seem plausible. This falls in line relatively near the model average, and seems to be the most reasonable solution at this time. Thursday night features similar temperatures, perhaps a touch cooler with lows in the lower to middle 50's over interior MS/AL counties and middle to upper 50's elsewhere. Friday will feature yet again a day of middle 70's for highs for most locations, with some spots possibly seeing some upper 70's readings. A low risk of rip currents remains through Friday. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 1:23 PM CST | Dense Fog Advisory | MOB | George, Greene, Perry, Stone | 21 hr |
| Feb 25, 3:09 AM CST | Marine Dense Fog Advisory | MOB | 9 hr | |
| Feb 25, 1:21 PM CST | Marine Dense Fog Advisory | MOB | 23 hr |
Nearby
Dense Fog Advisories in Florida, 2021Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.